Hypothyroid- GP stopped my t3- and I've put on over 3 stone!

Hi there!

So I have hypothyroidism/hashimotos. I was given the radioactive iodine treatment when I was in my early teens so no choice but to be on medication for life now! Anyway, my GP has stopped my T3, and my weight has shot up. I'm on a low carb diet- which worked a treat for me when I was taking T3 (I actually lost weight like a normal person!), but since T3 was stopped I've put on 3 stone! The low carb diet isn't working now, I'm at the end of my tether and it's making me so down. I have seen that there is t3 for sale online- but I wanted to see who people have ordered from? Want to make sure the tablets are safe and legit before I order, as there are a lot of different places selling it!

Thankyou in advance for your help!! :-)

8 Replies

oldestnewest
  • I am going to give you a link to new research which has shown that we do indeed need T3 with T4. It is scandalous that you who have RAI have had T3 withdrawn. This scientific document won an award for its Research and findings:-

    healthunlocked.com/thyroidu...

    healthunlocked.com/thyroidu...

    Give copies to your GP and say you will have to contact your MP as you are having necessary hormones withdrawn and you have no thyroid gland function at all due to having RAI and because of this withdrawal your weight has shot up because of your very low metabolism caused by the removal of T3. Don't be nervous because he is putting your life in danger as shown by the increased weight due to the removal of T3. Proof.

    web.archive.org/web/2010103...

  • Thankyou so much. I will speak to my GP about this. When I asked why T3 was being withdrawn he said 'it's not a necessary drug, so the NHS won't prescribe it'. I then also asked if its related to the fact it's an expensive drug- and he said that yes, it's partly that also. Meanwhile I need to find a t3 supplier, I just can't go on like this. Thankyou so much for your advice.

  • Ask your GP - 'what is the thyroid hormone which is needed in all of our receptor cells' (I do wonder if they know what it is).

    First of all T3 isn't a 'drug' it is life-giving hormones without which we'd die a miserable death. Levothyroxine is supposed to convert but doesn't always does so efficiently or we are kept on too low a dose of levo.

    We have a serious medical condition if hypo if not given an optimum dose of thyroid hormone replacement (whichever one makes us well) and that is why, in the UK, we don't pay for other prescriptions for any other conditions.

  • It was more likely to be the T3 that made you lose weight, rather than the low carb diet. Now you're not taking any T3, the low carb diet is possibly having a negative effect on your conversion, making you more hypo, and thus putting on weight.

  • Yes that's what I'm thinking. I feel like my only choice is to go back onto T3- as I'm getting nowhere on just T4

  • Could very well be, yes. If you can't convert then keep increasing the T4 is going to make things worse, rather than better.

  • <pharmacy link>

    no prescription needed

    [ Edited by admin to remove reference(s) to specific online source(s).

    Please read this:

    healthunlocked.com/thyroidu...

    Please read and abide by the forum guidelines which are available here:

    thyroiduk.org.uk/tuk/suppor...

    I would much rather not have to edit your posts because you have not followed the guidelines. ]

  • Could you please PM me the link? Thankyou!

You may also like...